Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 16, NWS Marquette, MI

October 30, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Oct 30, 2007, 4:00 PM EDT for Houghton County, Keweenaw County, Michigan. It took effect at Oct 31, 2007, 10:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2007, 4:00 PM EDT (20:00 UTC)
In effect from
Oct 31, 2007, 10:00 AM EDT
Expired
Nov 1, 2007, 2:00 AM EDT
In force
16 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 302000
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT TUE OCT 30 2007

...STRONG NORTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING OVER THE KEWEENAW PENINSULA...

.LOW PRESSURE NEAR LAKE WINNIPEG LATE THIS AFTERNOON WILL MOVE
ACROSS ONTARIO ON WEDNESDAY...DRAGGING A SHARP COLD FRONT THROUGH
THE UPPER GREAT LAKES. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF
THIS FRONT WILL REACH 50 TO 55 MPH OVER THE KEWEENAW PENINSULA BY
LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE EVENING BEFORE
DIMINISHING AFTER MIDNIGHT WEDNESDAY NIGHT.

MIZ001-003-310400-
/O.UPG.KMQT.HW.A.0002.071031T1800Z-071101T0600Z/
/O.NEW.KMQT.WI.Y.0016.071031T1400Z-071101T0600Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
400 PM EDT TUE OCT 30 2007

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM EDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT SUSTAINED WINDS TO INCREASE TO 25 TO 35 MPH WEDNESDAY
MORNING AND GUST TO 45 TO 50 MPH BY NOON. SUSTAINED WINDS WILL
INCREASE FURTHER TO 30 TO 40 MPH WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING...WITH GUSTS AS HIGH AS 50 TO 55 MPH POSSIBLE.
WINDS WILL DIMINISH AFTER MIDNIGHT WEDNESDAY NIGHT. PLAN ON THE
STRONGEST WINDS ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW
PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO
CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC
5 follow-up statements
000 
WWUS73 KMQT 310153
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
953 PM EDT TUE OCT 30 2007

...STRONG NORTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING OVER THE KEWEENAW PENINSULA...

.LOW PRESSURE OVER NORTHWEST ONTARIO WILL MOVE NORTHEAST TO JAMES
BAY BY LATE WEDNESDAY AFTERNOON...DRAGGING A SHARP COLD FRONT
THROUGH THE UPPER GREAT LAKES. WEST TO NORTHWEST WIND GUSTS IN THE
WAKE OF THIS FRONT WILL REACH 50 TO 55 MPH OVER THE KEWEENAW
PENINSULA BY LATE WEDNESDAY MORNING AND CONTINUE THROUGH THE
EVENING BEFORE DIMINISHING AFTER MIDNIGHT WEDNESDAY NIGHT.

MIZ001-003-311000-
/O.CON.KMQT.WI.Y.0016.071031T1400Z-071101T0600Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
953 PM EDT TUE OCT 30 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM
EDT THURSDAY...

LOOK FOR WEST WINDS TO INCREASE TO 25 TO 35 MPH WEDNESDAY
MORNING...WITH GUSTS TO 45 TO 50 MPH DEVELOPING BY NOON.
THE SUSTAINED WINDS WILL INCREASE FURTHER TO 30 TO 40 MPH
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING...WITH GUSTS AS HIGH AS
50 TO 55 MPH POSSIBLE. THE WINDS WILL DIMINISH AFTER MIDNIGHT
WEDNESDAY NIGHT AS THEY SHIFT TO THE NORTHWEST. PLAN ON THE STRONGEST
WINDS ALONG THE SHORE ON THE WEST SIDE OF THE KEWEENAW
PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN LAKES TO
CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RJT
000 
WWUS73 KMQT 310831
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
431 AM EDT WED OCT 31 2007

...STRONG NORTHWEST WINDS THIS MORNING THROUGH THIS EVENING OVER
THE KEWEENAW PENINSULA...

.LOW PRESSURE OVER NORTH CENTRAL ONTARIO WILL MOVE EAST TO JAMES
BAY BY THIS EVENING...DRAGGING A SHARP COLD FRONT ACROSS UPPER
MICHIGAN. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF THIS FRONT
WILL REACH 50 TO 55 MPH OVER THE KEWEENAW PENINSULA BY LATE THIS
MORNING AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER
MIDNIGHT TONIGHT.

MIZ001-003-311645-
/O.CON.KMQT.WI.Y.0016.071031T1400Z-071101T0600Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
431 AM EDT WED OCT 31 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
2 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
EDT THURSDAY. 

LOOK FOR WEST WINDS TO INCREASE TO 25 TO 35 MPH THIS MORNING...WITH
GUSTS TO 45 TO 50 MPH DEVELOPING BY NOON. THE SUSTAINED WINDS WILL
INCREASE FURTHER TO 30 TO 40 MPH LATE THIS AFTERNOON INTO THIS 
EVENING...WITH GUSTS AS HIGH AS 50 TO 55 MPH POSSIBLE. THE WINDS
WILL DIMINISH AFTER MIDNIGHT TONIGHT AS THEY SHIFT TO THE NORTHWEST.
PLAN ON THE STRONGEST WINDS ALONG THE SHORE ON THE WEST SIDE OF
THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN
LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MICHELS/AJ
000 
WWUS73 KMQT 311435
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1035 AM EDT WED OCT 31 2007

...STRONG NORTHWEST WINDS THROUGH THIS EVENING OVER THE KEWEENAW
PENINSULA...

.LOW PRESSURE OVER NORTH CENTRAL ONTARIO WILL MOVE EAST TO JAMES
BAY BY THIS EVENING...DRAGGING A SHARP COLD FRONT THROUGH UPPER
MICHIGAN BY LATE AFTERNOON. WEST TO NORTHWEST WIND GUSTS IN THE
WAKE OF THIS FRONT WILL REACH AS HIGH AS 55 MPH OVER THE KEWEENAW
PENINSULA THIS AFTERNOON AND CONTINUE THROUGH THE EVENING BEFORE
DIMINISHING AFTER MIDNIGHT TONIGHT.

MIZ001-003-312100-
/O.CON.KMQT.WI.Y.0016.000000T0000Z-071101T0600Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1035 AM EDT WED OCT 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL
INCREASE TO 30 TO 40 MPH LATE THIS AFTERNOON INTO THIS
EVENING WITH GUSTS AS HIGH AS 55 MPH POSSIBLE. THE WINDS WILL
DIMINISH AFTER MIDNIGHT TONIGHT AS THEY SHIFT TO THE NORTHWEST.
THE STRONGEST WINDS WILL BE ALONG THE SHORE ON THE WEST SIDE OF
THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN FROM TWIN
LAKES TO CALUMET AND PHOENIX...AND THROUGH THE PORTAGE CANAL.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DLG
000 
WWUS73 KMQT 312015
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
415 PM EDT WED OCT 31 2007

...STRONG NORTHWEST WINDS THROUGH THIS EVENING OVER THE KEWEENAW
PENINSULA...

.LOW PRESSURE OVER NORTH CENTRAL ONTARIO NEAR JAMES BAY THIS
EVENING WILL MOVE EAST...DRAGGING A COLD FRONT THROUGH UPPER
MICHIGAN OVERNIGHT. WEST TO NORTHWEST WIND GUSTS IN THE WAKE OF
THIS FRONT WILL REACH AS HIGH AS 55 MPH OVER THE KEWEENAW
PENINSULA THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT TONIGHT.

MIZ001-003-010400-
/O.CON.KMQT.WI.Y.0016.000000T0000Z-071101T0600Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
415 PM EDT WED OCT 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. 

WEST WINDS OF 30 TO 40 MPH LATE THIS EVENING WITH GUSTS AS HIGH
AS 55 MPH POSSIBLE WILL DIMINISH AFTER MIDNIGHT TONIGHT AS THEY
SHIFT TO THE NORTHWEST. THE STRONGEST WINDS WILL BE ALONG THE
SHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA...OVER WEST
FACING HIGHER TERRAIN FROM TWIN LAKES TO CALUMET AND PHOENIX...AND
THROUGH THE PORTAGE CANAL.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DLG
000 
WWUS73 KMQT 010211
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1011 PM EDT WED OCT 31 2007

...STRONG NORTHWEST WINDS OVER THE KEWEENAW PENINSULA...

.LOW PRESSURE NEAR JAMES BAY LATE THIS EVENING WILL MOVE EAST
OVERNIGHT. COLD AIR RUSHING INTO THE AREA BEHIND A COLD FRONT
WILL RESULT IN WEST TO NORTHWEST WIND GUSTS AS HIGH AS 55 MPH OVER
THE KEWEENAW PENINSULA THROUGH MIDNIGHT. THE WINDS WILL DIMINISH
GRADUALLY OVERNIGHT.

MIZ001-003-010600-
/O.CON.KMQT.WI.Y.0016.000000T0000Z-071101T0600Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1011 PM EDT WED OCT 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. 

WEST WINDS OF 25 TO 40 MPH LATE THIS EVENING WITH GUSTS AS HIGH
AS 55 MPH WILL DIMINISH AFTER MIDNIGHT AS THEY SHIFT TO THE
NORTHWEST. THE STRONGEST WINDS WILL BE ALONG THE SHORE ON THE WEST
SIDE OF THE KEWEENAW PENINSULA...OVER WEST FACING HIGHER TERRAIN
FROM TWIN LAKES TO CALUMET AND PHOENIX... AND THROUGH THE PORTAGE
CANAL.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED
WITH GUSTS UP TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:30 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 30, 1:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE MARQUETTE MI
130 PM EDT TUE OCT 30 2007

.SYNOPSIS...
07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A SHRTWV
TROUGH FROM SOUTHERN BRITISH COLUMBIA INTO CENTRAL ALBERTA...WEAK
RIDGING ACROSS THE NORTHERN PLAINS INTO SOUTH CENTRAL CANADA...AND
TROUGHING OVER QUEBEC. AT THE TOP OF THE RIDGE IS A 120-130 KT JET
AT 180MB OVER NORTHERN ONTARIO. UPPER DIVERGENCE IN THE RIGHT
ENTRANCE REGION OF THIS JET AND 600-500MB FRONTOGENESIS TO THE SOUTH
OF THE UPPER JET IS SUPPORTING A THICK BAND OF MID CLOUDS FROM
CENTRAL MANITOBA SE TO SAULT SAINTE MARIE. THESE CLOUDS HAVE BEEN
GRADUALLY SHIFTING TO THE NORTH DUE TO WARM ADVECTION UNDER THE WEAK
RIDGE. 850MB TEMPS AT 00Z ARE NOW 6C AT INL...12C AT MPX AND 14C AT
BIS AND ABR. FAIRLY DRY AIRMASS EXISTS IN THE LOW LEVELS AT THESE
SITES...THOUGH...WITH DEWPOINTS DEPRESSIONS OF 10C OR MORE BELOW
700MB. EVEN SURFACE DEWPOINTS...WHICH ARE GRADUALLY RISING OVER THE
NORTHERN PLAINS INTO UPPER MI...ARE ONLY IN THE MID 30S TO LOW 40S.
ANOTHER PATCH OF MID/HIGH CLOUDS HAVE RECENTLY DEVELOPED OVER
CENTRAL MINNESOTA INTO NW WI...ASSOCIATED WITH A VERY WEAK SHRTWV
CROSSING INTO WESTERN MN. AT THE SURFACE...A 1008MB LOW IS LOCATED
IN SOUTH CENTRAL SASKATCHEWAN WITH A COLD FRONT EXTENDING SOUTH TO
NEAR DENVER. THE LOW ITSELF IS LOCATED IN DOWNSLOPE FLOW AT
500MB...IN DPVA DOWNSTREAM OF THE BRITISH COLUMBIA/ALBERTA SHRTWV
TROUGH...AND ALSO IN THE RIGHT ENTRANCE REGION OF A 115 KT JET OVER
CENTRAL SASKATCHEWAN. THIS LOW PRESSURE SYSTEM WILL BE THE MAIN
FOCUS FOR THE FORECAST.

&&

.DISCUSSION...
MAIN FORECAST CONCERN REMAINS THE LOW PRESSURE SYSTEM IMPACTING THE
AREA TONIGHT INTO WED NIGHT. HIGH WINDS POSSIBLE ACROSS THE KEWEENAW
PENINSULA.

TODAY...BRITISH COLUMBIA/ALBERTA SHRTWV TROUGH IS PROGGED TO DIG AND
DEEPEN IN THROUGH SASKATCHEWAN AND MANITOBA BY 00Z IN RESPONSE TO
RIDGING BUILDING UP ACROSS BRITISH COLUMBIA. THIS DIGGING AND
DEEPENING WILL HELP PULL THE LOW NORTHEASTWARD AND DEEPEN
IT...REACHING RED LAKE ONTARIO AROUND 00Z WITH A PRESSURE OF 1002
MB. WARM ADVECTION AHEAD OF THE LOW WILL HELP RAISE 850MB TEMPS
THROUGH THE DAY...REACHING 9-12C BY 18Z. THE ONLY CLOUD COVER TO
SPEAK OF WILL BE MID/HIGH CLOUDS...EITHER FROM THE INITIAL WEAK
SHRTWV OVER CENTRAL MN MOVING NE OR FROM WYOMING HEADING NE IN THE
WSW FLOW ALOFT. THUS...STILL A PARTLY TO MOSTLY SUNNY DAY IS
EXPECTED. GIVEN THE WARM 850MB TEMPS AND SOMEWHAT MILD TEMPS
NOW...PARTICULARLY IN DOWNSLOPE AREAS...HIGHS SHOULD BE ABLE TO
REACH INTO THE 60S IN MOST LOCATIONS. HOWEVER...SOUTHERLY FLOW OFF
LAKE MICHIGAN WILL KEEP AREAS NEAR THERE COOLER (SORT OF A
SPRING/SUMMER SETUP)

REGARDING THE STORM SYSTEM FOR TONIGHT INTO WED NIGHT...DISCOUNTED
THE 00Z NAM AS AN OUTLIER WITH THE WAY IT HANDLES THE UPPER TROUGH
AND SURFACE LOW. WILL FOLLOW THE MAJORITY IDEA AND CONTINUITY WHICH
IS SHOWN BY THE 00Z GFS/UKMET/ECMWF/CANADIAN.

TONIGHT INTO EARLY WED AFTERNOON...UPPER TROUGH OVER SASKATCHEWAN
AND MANITOBA WILL DIG INTO NORTH DAKOTA AND INTO NORTHERN MN TUE
NIGHT...CAUSING THE SURFACE LOW TO LIFT FURTHER NORTH AND DEEPEN...
REACHING NORTH CENTRAL ONTARIO AT 12Z WED WITH A 995MB PRESSURE.
FIRST COLD FRONT ASSOCIATED WITH THE LOW STILL LOOKS LIKE IT WILL
EXTEND SW THROUGH BARAGA TO DUBUQUE AT THIS TIME. AIRMASS AHEAD OF
THE COLD FRONT IS STILL PROGGED TO REMAIN DRY...AND WITH ALL THE
FORCING BEHIND THE FRONT...NOT EXPECTING ANY PCPN AHEAD OF THE
FRONT. BEHIND THE FRONT...COMBINATION OF DPVA DOWNSTREAM OF THE
SHRTWV TROUGH AND MID-LEVEL FRONTOGENESIS SHOULD SUPPORT A DECENT
BAND OF SHOWERS...MOVING INTO THE WESTERN U.P. LATE TONIGHT AND
CROSSING THE U.P. WED MORNING INTO EARLY WED AFTERNOON. SOME
NEGATIVE EPV IS PRESENT TOO IN THE MID-LEVELS...WHICH WOULD GIVE THE
SHOWERS A CONVECTIVE LOOK. IN ADDITION...EXPECT WESTERLY WINDS TO
PICK UP RIGHT BEHIND THE FRONT AS PRESSURES BEGIN RISING RAPIDLY AND
COLD ADVECTION SETS IN. WINDS COULD APPROACH ADVISORY CRITERIA OVER
THE KEWEENAW SINCE THE ISALLOBARIC FLOW FAVORS A WEST WIND...WHICH
ALSO HAPPENS TO BE A FAVORABLE WIND FOR HIGH WINDS OVER THE
KEWEENAW. SOME MIXING WITH THE DRY-SLOT COMING IN BEHIND THE
MID-LEVEL FRONTOGENESIS COULD ALSO HELP WITH THE HIGH WINDS. BREEZY
SW WINDS DEVELOPING TONIGHT IN THE WARM SECTOR COMBINED WITH
INCREASING MOISTURE SHOULD HELP TO HOLD READINGS UP...WITH MANY
SPOTS NOT DROPPING BELOW NORMAL HIGHS. INITIAL COLD ADVECTION
COMBINED WITH PARTIAL SUNSHINE IN THE DRY-SLOT MAY ACTUAL HELP WARM
TEMPERATURES A FEW DEGREES IN THE MORNING...BEFORE FALLING IN THE
AFTERNOON AS DEEPER COLD AIR SETS IN.

WED AFTERNOON INTO WED NIGHT...UPPER TROUGH WILL SLIDE ACROSS
NORTHERN ONTARIO...UPPER MI AND WI WED AFTERNOON INTO WED EVENING...
THEN CONTINUE EASTWARD TOWARDS EASTERN ONTARIO AND WESTERN QUEBEC BY
12Z THU. THE SURFACE LOW IS ALSO PROGGED TO CONTINUE DEEPENING AND
LIFTING NE AS THE UPPER TROUGH SLIDES EAST. WHAT IS MOST INTERESTING
DURING THIS TIME PERIOD IS THE COLD CONVEYOR BELT THAT WRAPS INTO
UPPER MI LATE WED AFTERNOON AND EVENING. 800-700MB RH AND
FRONTOGENESIS PROGS FROM THE GFS...WHICH SHOW THE COLD CONVEYOR BELT
VERY WELL...SUGGEST THAT ANOTHER AREA OF SHOWERS (IN THIS CASE IN
THE FORM OF SNOW) WILL MOVE IN ON TOP OF DRY LOW LEVEL AIR SEEN IN
SOUNDINGS. THIS WOULD BE A FAVORABLE SCENARIO IN PRODUCING HIGH
WINDS...RESULTING IN BOTH EVAPORATIVE COOLING AND ENHANCED MOMENTUM
TRANSFER. AT 00Z THU...THE GFS SHOWS 900MB WINDS OF 45 KT CROSSING
THE KEWEENAW. ALSO...AFTER 00Z...A SECONDARY COLD FRONT IS SHOWN TO
MOVE INTO THE AREA WITH ANOTHER RAPID PRESSURE RISE BEHIND IT
FAVORING W TO NW WINDS. THUS...THERE LOOKS TO BE A PERIOD OF HIGH
WINDS ACROSS THE KEWEENAW PENINSULA AND HAVE DECIDED TO GO WITH A
HIGH WIND WATCH THERE. LATER SHIFTS CAN LOOK TO SEE IF IT WILL BE A
HIGH END WIND ADVISORY OR ACTUAL HIGH WIND WARNING EVENT. STORM
FORCE WINDS ON LAKE SUPERIOR COULD ALSO OCCUR (SEE MARINE SECTION
FOR MORE INFORMATION). REGARDING PCPN CHANCES...850MB TEMPS DROPPING
TO -5 TO -7C AT 00Z THU WILL STILL SUPPORT LAKE EFFECT GENERATION.
THE LAKE EFFECT SHOULD BE AT ITS BEST WHEN THE COLD CONVEYOR MOVES
OVER...AND THE FORECAST DEPICTS LIKELY POPS DURING THIS TIME.
ALTHOUGH 850MB TEMPS COOL FURTHER WED NIGHT...PERHAPS AS LOW AS
-10C...INVERSIONS CRASH IN THE WAKE OF THE COLD CONVEYOR. THUS THE
LAKE EFFECT IS EXPECTED TO DIMINISH. LOWERED QPF AMOUNTS IN GENERAL
WED NIGHT GIVEN THAT MODELS DEPICT THE COLD CONVEYOR MOVING THROUGH
PRETTY QUICK (AS INDICATED ABOVE BY THE UPPER TROUGH SPEED). LOW
TEMPERATURES WILL BE SOMEWHAT COOL...CLOSE TO NORMAL...THANKS TO
WINDS KEEPING THE AIR MIXED.

THU INTO FRI...UPPER FLOW IS PROGGED TO REMAIN VERY PROGRESSIVE...
LIKELY DUE TO A STRONG UPPER LEVEL JET ACROSS THE PACIFIC. THUS...
THE UPPER TROUGH AFFECTING OUR AREA ON WED IS EXPECTED TO BE
REPLACED BY AN UPPER RIDGE AROUND 18Z THU...WHILE ANOTHER RELATIVELY
STRONG TROUGH MOVES INTO SOUTH CENTRAL CANADA. WITH DRY AIR AND HIGH
PRESSURE BUILDING IN AT THE SURFACE THU MORNING...LAKE EFFECT PCPN
SHOULD QUICKLY DIMINISH. MEANWHILE... MID/HIGH CLOUDS ASSOCIATED
WITH WARM ADVECTION AHEAD OF THE SOUTH CENTRAL CANADA TROUGH SHOULD
BEGIN MOVING INTO THE CWA LATE THU. HOWEVER...THE PERIOD OF SUNSHINE
BEFORE THOSE CLOUDS MOVE IN...COMBINED WITH 850MB TEMPS AROUND -4C
SHOULD ALLOW READINGS TO CLIMB INTO THE MID 40S. MODELS BEGIN TO
DIFFER A BIT WITH THE SPEED OF THE UPPER TROUGH AND ASSOCIATED
SURFACE LOW/COLD FRONT THU NIGHT INTO FRI. SOME OF THE DIFFERENCES
MAY BE RELATED TO WHAT HAPPENS WITH TROPICAL STORM NOEL...SINCE IF
IT COMES NORTHWARD JUST EAST OF THE EAST COAST OF THE U.S....THE
STORM COULD BACK UP THE FLOW. FOR NOW...HAVE DECIDED TO INCLUDE SOME
SLIGHT CHANCE POPS FOR THU NIGHT THROUGH FRI NIGHT...TO HANDLE THE
TIMING DIFFERENCES IN BOTH WARM ADVECTION AND DPVA AHEAD OF THE
UPPER TROUGH. IN ANY EVENT...MOISTURE IS LIMITED WITH THE
SYSTEM...THUS ANOTHER REASON TO KEEP POPS LOW.

NO CHANGES MADE BEYOND FRIDAY.

&&

.AVIATION (FOR THE 18Z TAF ISSUANCE)...
EXPECT VFR CONDITIONS THRU THIS EVNG WITH DRY LLVL AIR SHOWN ON
LOCAL RAOBS/TAMDAR SDNGS DOMINATING. GUSTY WINDS WL DVLP AT SAW ONCE
PESKY HI CLD EXITS AND DIURNAL HTG/MIXING TRANSPORTS HIER MOMENTUM
TO THE SFC...BUT THESE WINDS WL DIMINISH LATER TDAY AS INSOLATION
WEAKENS. SINCE WINDS WL INCRS ABV THE NR SFC LYR TNGT WITH APRCH OF
STRONG COLD FNT FM THE W...EXPECT LLWS TO DVLP AT BOTH SAW/CMX.
CONDITIONS WL LIKELY DETERIORATE TO MVFR LATE TNGT AT CMX WITH
ARRIVAL OF COLD FNT/UPSLOPE WLY FLOW. TRANSITION AT SAW WL BE SLOWER
AND LESS ABRUPT WITH MORE UNFVRBL SW-W WIND COMPONENT. GUSTY WNW
WINDS WL DVLP FOLLOWING FROPA.

&&

.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...
COMPLICATED FORECAST AND USED THE GFS FOR THIS ONE AND INCREASED
WIND SPEEDS A BIT FROM THE GFS...BUT KEPT SUSTAINED AND GUSTS IN THE
GALE FORCE WIND CATEGORY FOR NOW. A FEW STORM FORCE GUSTS LOOK
LIKELY ON LAKE SUPERIOR ESPECIALLY NEAR THE KEWEENAW PENINSULA AND
THE CENTRAL PART OF THE LAKE BETWEEN 21Z AND 06Z AND GALES ARE
POSSIBLE ON LAKE MICHIGAN. WITH THE HIGH WINDS...WAVES WILL GET UP
TO 20 TO 25 FEET ON THE EASTERN PART OF LAKE SUPERIOR AND MINOR
FLOODING IS POSSIBLE ALONG WITH SOME BEACH EROSION. WILL ISSUE A
STATEMENT FOR THIS. WILL CONTINUE WITH A GALE FOR NOW BUT WILL HAVE
TO WATCH TO SEE IF A STORM WARNING IS NEEDED ON LAKE SUPERIOR. WINDS
SHOULD COME UP RAPIDLY LATE TONIGHT AND THEN COME DOWN FAST ON THU
MORNING.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

LAND:
 HIGH WIND WATCH MIZ001-003 WED AFTERNOON INTO WED NIGHT.

OPEN WATER:
 GALE WARNING LSZ262>264 WED AND WED NIGHT.
 GALE WARNING LSZ265>267 WED INTO THU MORNING.

&&

SYNOPSIS/DISCUSSION...AJ
MARINE...GJM
AVIATION...KC
Hazardous weather outlook, Oct 30, 5:54 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
554 AM EDT TUE OCT 30 2007

MIZ001-003-311200-
KEWEENAW-NORTHERN HOUGHTON-
554 AM EDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY INTO THURSDAY
MORNING. SEE THE LATEST NON-PRECIPITATION WEATHER STATEMENT ON A
HIGH WIND WATCH FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ002-004-084-311200-
ONTONAGON-BARAGA-SOUTHERN HOUGHTON-
554 AM EDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN ONTARIO
WEDNESDAY...WINDY CONDITIONS WILL DEVELOP BEHIND ITS ASSOCIATED
COLD FRONT. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ALONG THE
LAKE SUPERIOR SHORELINE WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL
DIMINISH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ005>007-085-311200-
MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT-
554 AM EDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN ONTARIO
WEDNESDAY...WINDY CONDITIONS WILL DEVELOP BEHIND ITS ASSOCIATED
COLD FRONT. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE ALONG THE
LAKE SUPERIOR SHORELINE WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL
DIMINISH THURSDAY MORNING.

ALSO...ALONG THE SHORELINE FROM AU TRAIN TO WHITEFISH POINT...
VERY HIGH WAVES GENERATED ON LAKE SUPERIOR BY THE STRONG WINDS MAY
RESULT IN SOME BEACH EROSION OR LAKESHORE FLOODING LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING. SEE THE LATEST LAKESHORE FLOOD
STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ009>014-311200-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
554 AM EDT TUE OCT 30 2007 /454 AM CDT TUE OCT 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ162-240>251-263>267-311200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
554 AM EDT TUE OCT 30 2007 /454 AM CDT TUE OCT 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT GALE FORCE WINDS OF 40 TO 45 KNOTS ON LAKE SUPERIOR FROM
WEDNESDAY MORNING INTO THURSDAY MORNING. STORM FORCE WIND GUSTS TO
50 KNOTS ARE POSSIBLE LATE WEDNESDAY INTO WEDNESDAY EVENING OVER
CENTRAL AND EASTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-311200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
554 AM EDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WIND GUSTS TO 35 KNOTS ARE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:28 AM EDTHigh Wind WatchMQTHoughton, Keweenaw12 hr
Oct 30, 5:36 AM EDTLakeshore Flood StatementMQTAlger, Luce58 hr

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.